MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TESLATOME, BIPOLAR, SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC TESLATOME, BIPOLAR, SPHINCTEROTOME; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G60784
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This investigation is on-going.A follow-up emdr will be provided within 30 days of receipt of new information.
 
Event or Problem Description
During an ercp, the physician used a cook teslatome bipolar sphincterotome.They were cannulating with a wire up the pancreatic duct.They stripped the sphincterotome back and reloaded with another wire to cannulate the bile duct.The bile duct was cannulated, and they went to do the sphincterotomy.They started the sphincterotomy.They made a little cut.They repositioned and went back to start extending the cut.When they started to cut, they cut the guide wire in half.A piece of the guide wire split the tip of the tome and cut it back to the grounding pad ink on the tome.They removed this device and the piece of guide wire that was up in the bile duct.The procedure was successfully completed with another manufacturers sphincterotome.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any further adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in red biohazard bag with a cook micro label from the reported lot attached.Provided with the return was a piece of lid stock from the lot number provided in the report.The label matches the product returned.Additionally, the olympus visiglide wire guide utilized in the procedure was provided in the return still advanced through the complaint product.Our evaluation of the returned product confirmed the report.The product returned with the cutting wire intact, however significant blackening was noted at the distal end of the device.The distal catheter has split through the return pad leaving the cutting wire securing component fully visible and with wire guide advanced through the split as returned.However, the cutting wire securing component does remain contained within the catheter.The returned guide wire was viewed under magnification and significant charring was noted at the wire distal tip in addition to incremental areas of coating damage at the distal end of the device.The guide wire was measured at 431.2cm, indicating the detached portion (which was not included in the return) measured approximately 20cm.The charring of the wire is indicative that it experienced an application of electrical current during the procedure.As the anchor is visible through the catheter it is possible that the cutting wire securing component made contact with a portion of the wire guide at an area of damaged coating, resulting in an electrical arc.A lab meeting was held with r&d and sustaining engineering on 05nov2025.During the meeting it was agreed that the state of the device, and visible cutting wire securing component, indicated a potential breach of the cutting wire securing component into the wire guide lumen.This is identified as a process nonconformance with the potential to have allowed an inappropriate path of current to the wire guide during cutting.The device history record for the subassembly lot # used in the manufacturing of the lot # said to be involved was reviewed.The same manufacturing nonconformances identified during the device evaluation was identified during the device history record review.Based on the review it is possible nonconforming product was released for finished good manufacturing.The reported lot and associated sub lots are within the scope of recall 073-r.Investigation conclusion our evaluation of the returned device confirmed the report based on the condition of the device.The device was observed to have communication between the cutting wire and wire guide lumen.Breach of the anchor allows for the possibility of contact with the wire guide, which if damaged, may produce an electrical arc.This may also result in the severed wire guide observed.A field action (reference recall 073-r) has been initiated for lumen communication between the wire guide and cutting wire lumens; the reported lot, w4960896, is within the scope of this action.A corrective action (capa) was initiated to reduce occurrences of lumen communication between the wire guide and cutting wire lumens.This device is within the scope of the capa.Reference capa-00364.Prior to distribution, all teslatome bipolar sphincterotomes are subjected to a visual inspection to ensure device integrity.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of lumen communication between the wire guide and cutting wire lumens.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.There have been a total of 2 reported occurrences of this nature during the time period reviewed.Therefore, this report represents an unusual occurrence.Quality assurance will continue to monitor for complaint trends.

Brand Name
TESLATOME, BIPOLAR, SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
MDR Report Key23618355
Report Number1037905-2025-00800
Device Sequence Number9997623
Product Code KNS
UDI-Device Identifier00827002607842
UDI-Public(01)00827002607842(17)260804(10)W4960896
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K243568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model NumberG60784
Device Catalogue NumberTESLA-B2535-260
Device Lot NumberW4960896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale